Why take synthroid in morning

Common Questions and Answers about Why take synthroid in morning

synthroid

Yes, It was probably a couple of weeks last June I was on 25 mcg. I stopped completely this past Saturday. This morning, Monday, my left leg is a little achy, but my back & the rest of me feels pretty good. I do take cholesterol medicine which I know has made my left leg achy in the past so I think that may remain. But I feel so much better. I hope it lasts. Do you think I'm right in stopping the Synthroid & having my blood tested in about 3 mths ? I hope my doctor agrees!!!
because I do not see any thyroid levels on the labs you posted, I assume your MD will do a thyroid panel any day now, if not I would give him a call, you should be prescribed medication after your first bloodwork, as far as Vitamin D, The AMA said if you are over 60, that you should take 2000 units per day minimum, (You can get 2000 in one tablet in D3) With Hashimoto's, I take 2000 per day with a meal, this helps avoid indigestion, I also take Magnesium Glycinate 400mg and Vitamin B Complex.
The endo told me, my thyroid is working normal, and feels confident my thyroid is not enlarged due to my thyroid gland or hormone imbalance, but something else, possibly medication, allegies, etc.... He prescribed me synthroid (Levothyroixine) .075 MG this morning, to reduce my swollen thyroid, requested by the surgeon, to avoid surgery.
I decided to not take it till this morning. So I continplated whether or not to take the 100MCG I did start early today with my meds but wonder if I should have waited a few days to get rid of all the hyper going on in my body. Does anyone know why the Dr. would want to keep me on instead of letting my T4 get better? Unfortunately for me I have horrible feelings hypo or hyper seems to be the same besides the heart palps and the potty issues.
If you take your Synthroid at bedtime and you are WIDE awake, give your brain a few more days to adjust to the surprise of a bedtime dose of thyroid hormone before you conclude that the timing just will not work for you.
I am on .88 mcg and I know it is recommended to take on an empty stomach in the morning. I am still having some issues adjusting and have a doctor's appointment in about 10 more days and labs. I know there is an issue of empty stomach and when your stomach is actually empty. I know morning is the best time and I do take it then. I am not new to thyroid meds and took Armour for 40 years - long story.
In fact the ratio of T3 is higher than the T4. Also, are you breaking up your 10mcg daily into 5 in morning and 5 in afternoon?
Thats a thought also as I have been eating oatmeal with calc and vitamins about 1 hr after I take my meds in the morning and wonder if that could be affecting my doseage. Any thoughts anyone. I sure am open as I am as usual desperate. I do get better at times but right now it is just plain hard. You all are so great to me and are a comfort. Thank you.
It should take about 6 weeks for you to feel the effects of your synthroid. Do you take it first thing in the am? I try to wait about an hour to eat. Also, taking supplements, you should wait about lunchtime to take any vitamins/minerals. Eating a breakfast high in fiber could also reduce to absorbtion of synthroid. Just some thing I have encountered. How much vitamin D3 are you taking? That can affect you as well, seeing how synthroid can deplete your D3.
As an added after thought, Thyroid medication can be stimulating, so it is best to take it early on in the AM. This might be the reason why some of us have sleep problems, especially those who take meds in the PM. Probably more than you wanted to know - sorry!
with few changes in dose at the beginning I have been on 200 mcg synthroid for the first 15 years...felt great. I have been rididng the TSH line for all that time and have been asymptomatic. Almost two years ago I had a new internist see my low levels and decide to change my dose to 175 mcg. Now I knew from experience that I would get dizzy if I missed a dose for just a few days, but hoped that would not happen with a decrease.
that is in my case. I take my milk in my coffee with my synthroid ev morning for 3 yrs now and doing well all around.
What's the reason for being on Synthroid in the first place? Why do you want off it? What are the reference ranges for the Free T3 and Free T4? Your Free T3 looks to be very low in the range. FT3 is the hormone that correlates with symptoms, while FT4 and TSH do not. Your symptoms of joint pain and insomnia are those of hypothyroidism and since your FT3 looks to be very low in the range, it appears that getting completely off Synthroid, might not be in your best interest.
aslo i have been taking this in th morning and i realised that my apetite increased big time and i have added about 25 kgs.now my endo has asked me to take synthroid in the night before i go to bed.
Many people can only take synthroid because of the fillers/binders in generics. Others can take only dessicated medications. There never has been, nor will there ever be a "one size fits all" thyroid treatment. We are very well aware that some people can only get certain medications and/or tests. We can only make recommendations; it's up to the patient to do what they can/will with it.
I cannot remember for the life of me what my TSH was, but she told me it was with in the 'normal' range. She then prescribed 75 mcg of Synthroid, which I have been taking for a week. I have become even MORE tired and exhausted, and have been unable to concintrate. So I tried to contact my Dr. this morning, but she will not be in the office till Thurs. They then left a note for the On Call Dr. to call be back. Nothing yet.
and it's best to take it in the morning and not at night. When i first had the TT, i was very exhausted majority of each day, however, i do notice a difference being 4mos post and on 75mcg in which i am probably due for an increase because i lose my energy before bed time and also have other hypo symtoms as well.
You should not take any drugs, supplements or food for one hour after taking your thyroid medication. Calcium and other vitamins should be spaced four hours away, like at lunch time. Taking the Nexium an hour after the Synthroid would be a better idea.
It is inconvenient for some people to take it in the morning. For me, it would be very inconvenient to take it at night. No wine, no snacks, no joy. Some people MUST eat soon after waking, and for them waiting an hour can be a significant problem. Some people have other meds that must be taken early, but those meds conflict with the thyroid meds. On the other side of the issue, some people have trouble sleeping at night if they take thyroid meds before bedtime.
My doctor recommended I take prevacid at night and synthroid in the morning......it has helped and no stomach issues.
My Endo told me to take T3 in the morning and T4 at night. I had bad insomnia for weeks and was sure taking the T4 at night was the culprit. However, after about a month I did start to sleep better. Unfortunately, I felt terrible on this medication so have now switched to Armour and T4 and take both in the morning.
I'm taking synthroid in the morning and Cytomel in the afternoon. Should I be taking the Iodoral with either one of them or separately?
I am very good about taking my medicine first thing in the morning without anything else (except for an excedrin occassionally if I wake up with a bad headache) and then not eating for at least an hour. Has anyone else heard that levoxyl is absorbed better than synthroid? And what can I expect when I switch tomorrow morning? Thanks.
The usual recommendation is to take Synthroid first thing in the morning, on an empty stomach, with a full glass of water and then wait a half to one hour before eating or drinking anything else. Practically speaking, what's important is consistency. If you take your meds every morning and then immediately drink coffee (this is my routine), you may end up having to take a slightly higher dosage of Synthroid to compensate for the coffee's interference with absorption.
The doc said it doesn't matter, but for me if I take pills at night and forget then it's hours before I think of it again, but if I take them in the morning chances are better of remembering. Thanks for all the great information on here. I was prepared for my appointment yesterday.
My endo recommended calcium - but to take it at a different time of day because my synthroid needs a chance to absorb first. I take synthroid in the morning and calcium at night.
I have to tell you that morning that I do not take it, I have heart palpitation all day, so I think I need it. My dr in New York tell me that lyme sufferer have low thyroid, mine is 4.76. I have borrelia. I hope I answer all your question.
I agree with utahmomma. But why would you take one at midnight? Just curious.
My endo split my Levothyroxine into 2 doages as well. I take .025 in the morning and another dosage at night. I didnt ask him why but I think next time I see him i will. It doesnt make any sence. Knowing that it has a 7 day half life. That would mean the effects of splitting the doasage would really be doing nothing at all.
I have found since they upped the Synthroid that ANY caffeine at all in the early eve keeps me wide wide wide awake until I finally fall asleep. Also caffeine other than first morning coffee jostles me (can feel anxiety) so I am sticking only to my coffee in the morning. I usually only would have one cup a day plus ocassional soft drink during day with caffeine (like Coke) hit or miss here or there (love iced tea) but find with increase in Synthroid I can't do it at all ....
MedHelp Health Answers